Manuscripta Mathematica

, Volume 149, Issue 1–2, pp 251–274 | Cite as

Homogenization of the evolutionary Navier–Stokes system

  • Eduard Feireisl
  • Yuliya Namlyeyeva
  • Šárka Nečasová


We study the homogenization problem for the evolutionary Navier–Stokes system under the critical size of obstacles. Convergence towards the limit system of Brinkman’s type is shown under very mild assumptions concerning the shape of the obstacles and their mutual distance.

Mathematics Subject Classification

35Q30 75D05 76M50 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Acosta G., Durán R.G., Muschietti M.A.: Solutions of the divergence operator on John domains. Adv. Math. 206(2), 373–401 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Allaire A.: Continuity of the Darcy’s law in the low-volume fraction limit. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 18(4), 475–499 (1991)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Allaire G.: Homogenization of the Navier–Stokes equations in open sets perforated with tiny holes. I. Abstract framework, a volume distribution of holes. Arch. Ration. Mech. Anal. 113(3), 209–259 (1990)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Allaire G.: Homogenization of the Navier–Stokes equations in open sets perforated with tiny holes. II. Noncritical sizes of the holes for a volume distribution and a surface distribution of holes. Arch. Ration. Mech. Anal. 113(3), 261–298 (1990)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Bucur D., Feireisl E., Nečasová Š.: Boundary behavior of viscous fluids: influence of wall roughness and friction-driven boundary conditions. Arch. Ration. Mech. Anal. 197, 117–138 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bucur D., Feireisl E., Nečasová Š.: On the asymptotic limit of flows past a ribbed boundary. J. Math. Fluid Mech. 10, 554–568 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Dal Maso G., Skrypnik I.V.: Asymptotic behaviour of nonlinear elliptic higher order equations in perforated domains. J. Anal. Math. 79, 63–112 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Dal Maso G., Skrypnik I.V.: A monotonicity approach to nonlinear Dirichlet problems in perforated domains. Adv. Math. Sci. Appl. 11(2), 721–751 (2001)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Desvillettes L., Golse F., Ricci V.: The mean-field limit for solid particles in a Navier–Stokes flow. J. Stat. Phys. 131(5), 941–967 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Diening L., Růžička M., Schumacher K.: A decomposition technique for John domains. Annal. Acad. Sci. Fenn. Math. 35 1, 87–114 (2010)CrossRefGoogle Scholar
  11. 11.
    Hopf E.: Über die Anfangswertaufgabe für die hydrodynamischen Grundgleichungen. Math. Nachr. 4, 213–231 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ladyzhenskaya O.A.: The Mathematical Theory of Viscous Incompressible Flow. Gordon and Breach, New York (1969)zbMATHGoogle Scholar
  13. 13.
    Leray J.: Sur le mouvement d’un liquide visqueux emplissant l’espace. Acta Math. 63, 193–248 (1934)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Marchenko, V.A., Hruslov, E.Ja.: Boundary Value Problems in Domains with a Fine-Grained Boundary (Russian). Naukova Dumka, Kiev (1974)Google Scholar
  15. 15.
    Mikelič A.: Homogenization of nonstationary Navier–Stokes equations in a domain with a grained boundary. Ann. Mat. Pura Appl. (4) 158, 167–179 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Skrypnik I.V.: Averaging of nonliner Dirichlet problems in punctured domains of general structure. Dokl. Akad. Nauk. 353(2), 163–166 (1997)MathSciNetGoogle Scholar
  17. 17.
    Skrypnik, I.V.: Methods for Analysis of Nonlinear Elliptic Boundary Value Problems. Translated from the Russian by Dan D. Pascali. Translation edited by Simeon Ivanov, Translations of Mathematical Monographs, vol. 139. American Mathematical Society (AMS), Providence, RI (1994)Google Scholar
  18. 18.
    Tartar, L.: Incompressible fluid flow in a porous medium: convergence of the homogenization process. In: Sánchez-Palencia, E. Nonhomegenous Media and Vibration Theory, pp. 368–377. Springer, Berlin (1980)Google Scholar
  19. 19.
    Temam R.: Navier–Stokes Equations. North-Holland, Amsterdam (1977)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  • Eduard Feireisl
    • 1
  • Yuliya Namlyeyeva
    • 1
    • 2
  • Šárka Nečasová
    • 1
  1. 1.Institute of Mathematics of the Academy of Sciences of the Czech RepublicPrague 1Czech Republic
  2. 2.Institute of Applied Mathematics and Mechanics of NAS of UkraineDonetskUkraine

Personalised recommendations